Chrissy - posted on 06/22/2011 ( 5 moms have responded )
My googling led me to this site. My 9 year old son, Connor got his Concerta upped to 36 mg in November. When I look back at the time frame, I can see he worries more and has more difficulty staying asleep, but never wakes up tired. Now it's summer, and he is absolutely terrified of any bug (even gnats.) I've been trying to help him overcome this for a couple of months (since Spring arrived/bugs), but not successful. I'm an Early Childhood Specialist, which in this case leads me to more questions than answers. The Concerta worked well for him focusing at school, finishing projects, and controlling his ADHD, but does that mean he has to have more severe problems instead? It just seems too ironic that he's never been so paranoid or anxiety wrought until this year. So, I began googling side effects, which I saw a few that said pyschosis/paranoia. Does anyone have anything to share with me concerning this? I'm taking him to his doctor tomorrow to discuss taking him off of the Concerta (ASAP) and intervention (from another professional other than Mommy.) He's had the typical side effects since he began the Concerta at age 7, but we muddle through that, e.g. not eating until after 7:00 at night, hard to fall asleep and stay asleep (melatonin for that), and more recently...headaches. I love Connor so much and I'm crying for him as I'm writing this to all of you out there.